Alert archive / California / Wind Advisories in 2005

Wind Advisory 7, NWS Los Angeles, CA

October 30, 2005

NWS Los Angeles, CA issued this wind advisory at Oct 30, 2005, 3:50 PM PST. It took effect at Oct 31, 2005, 4:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2005, 3:50 PM PST (23:50 UTC)
In effect from
Oct 31, 2005, 4:00 AM PST
Expired
Oct 31, 2005, 2:00 PM PST
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 302350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 PM PST SUN OCT 30 2005

...WIND ADVISORIES HAVE BEEN ISSUED FOR MONDAY FOR THE MOUNTAINS
OF BOTH VENTURA AND LOS ANGELES COUNTIES...

.BUILDING HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PRODUCE
MODERATE TO STRONG OFFSHORE WINDS MONDAY MORNING OVER THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE
SANTA MONICA MOUNTAINS. THESE WINDS ARE EXPECTED TO DEVELOP IN THE
EARLY MORNING HOURS ON MONDAY AND CONTINUE UNTIL MID AFTERNOON
MONDAY BEFORE DIMINISHING.

CAZ053-054-310600-
/X.NEW.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
350 PM PST SUN OCT 30 2005

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY. 

WINDS WILL BE NORTHEAST AT 25 TO 35 MPH WITH LOCAL GUSTS ABOVE 50
MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-310600-
/X.NEW.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
350 PM PST SUN OCT 30 2005

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY. 

WINDS WILL BE NORTHEAST AT 25 TO 35 MPH WITH LOCAL GUSTS ABOVE 50
MPH..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DANIELSON
4 follow-up statements
000 
WWUS76 KLOX 310555
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PST SUN OCT 30 2005

...VERY WINDY THROUGH AND BELOW PASSES OF THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES LATE TONIGHT AND MONDAY MORNING...

.BUILDING HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PRODUCE
MODERATE TO STRONG OFFSHORE WINDS MONDAY MORNING OVER THE MOUNTAINS
OF VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICA
MOUNTAINS. THESE WINDS ARE EXPECTED TO DEVELOP IN THE EARLY MORNING
HOURS ON MONDAY AND CONTINUE UNTIL MID AFTERNOON MONDAY BEFORE
DIMINISHING.

CAZ053-054-311200-
/X.CON.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
955 PM PST SUN OCT 30 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY. 

NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS ABOVE 50 MPH WILL
DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON.
WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-311200-
/X.CON.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
955 PM PST SUN OCT 30 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST MONDAY. 

NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS ABOVE 50 MPH WILL
DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. WINDS
WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
000 
WWUS76 KLOX 311137
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
337 AM PST MON OCT 31 2005

...WINDY THROUGH AND BELOW PASSES OF THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES TODAY...

.BUILDING HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PRODUCE
MODERATE TO STRONG OFFSHORE WINDS OVER THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS.
THESE WINDS ARE EXPECTED TO BEGIN TO DIMINISH BY MID TO LATE
AFTERNOON.

CAZ053-054-311800-
/X.CON.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
337 AM PST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS ABOVE 50 MPH WILL
DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON. WINDS
WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-311800-
/X.CON.KLOX.WI.Y.0007.051031T1200Z-051031T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
337 AM PST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS ABOVE 50 MPH WILL
DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON. WINDS
WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/RORKE
000 
WWUS76 KLOX 311752
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
952 AM PST MON OCT 31 2005

...WINDY THROUGH AND BELOW PASSES OF THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES TODAY...

.BUILDING HIGH PRESSURE OVER THE ROCKY MOUNTAINS WILL PRODUCE
MODERATE TO STRONG OFFSHORE WINDS OVER THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS. THESE
WINDS ARE EXPECTED TO BEGIN TO DIMINISH BY MID TO LATE AFTERNOON.

CAZ053-054-312200-
/X.CON.KLOX.WI.Y.0007.000000T0000Z-051031T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
952 AM PST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON. WINDS WILL BE STRONGEST THROUGH AND BELOW
PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-312200-
/X.CON.KLOX.WI.Y.0007.000000T0000Z-051031T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
952 AM PST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY AFTERNOON. WINDS WILL BE STRONGEST THROUGH AND BELOW
PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 312152
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
152 PM PST MON OCT 31 2005

...ALL WIND ADVISORIES WILL EXPIRE AT 2 PM...

.NORTHEAST WINDS ARE DECREASING ACROSS VENTURA AND LOS ANGELES
COUNTIES THIS AFTERNOON. FOR THIS REASON...THE WIND ADVISORIES
WILL BE ALLOWED TO EXPIRE AT 2 PM. LINGERING OFFSHORE FLOW WILL
CONTINUE THROUGH TUESDAY MORNING WITH OCCASIONAL NORTHEAST WINDS
TO AROUND 30 MPH THROUGH AND BELOW PASSES AND CANYONS.

CAZ053-054-312300-
/X.EXP.KLOX.WI.Y.0007.000000T0000Z-051031T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
152 PM PST MON OCT 31 2005

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

$$

CAZ046-312300-
/X.EXP.KLOX.WI.Y.0007.000000T0000Z-051031T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
152 PM PST MON OCT 31 2005

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 9:28 AM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Oct 30, 9:28 AM PST, 6 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
928 AM PST SUN OCT 30 2005

.SHORT TERM...LATEST SATELLITE SHOWS GENERALLY CLEAR SKIES ACROSS
THE AREA...EXCEPT FOR SOME CLOUDS OVER SLO/SBA COUNTIES. EXPECT
THESE CLOUDS TO BURN OFF QUICKLY WITH ALL AREAS ENJOYING A SUNNY
AFTERNOON. FOR TONIGHT THROUGH TUESDAY...MODELS STILL INDICATING A
DECENT OFFSHORE WIND EVENT. WILL EXPECT STRONGEST WINDS ON MONDAY
WITH WINDS APPROACHING ADVISORY LEVELS IN THE VTU/LAX MOUTAINS AND
VALLEYS. WITH THIS PATTERN...TEMPERATURES ARE EXPECTED TO JUMP
DRAMATICALLY ON MONDAY WITH MOST COASTAL AND VALLEY AREAS IN THE 80S
TO LOWER 90S. ON TUESDAY...WILL EXPECT SOME SLIGHT COOLING FOR THE
IMMEDIATE COAST WITH NEAR PERSISTENCE TEMPS ELSEWHERE.

THIS OFFSHORE PATTERN WILL CONTINUE TO INCREASE THE FIRE DANGER
ACROSS THE AREA. THEREFORE...CURRENT FIRE WEATHER WATCH STILL LOOKS
APPROPRIATE AT THIS TIME.

.LONG TERM...MODELS INDICATE UPPER RIDGE BREAKS DOWN AND ONSHORE
FLOW RETURNS TO THE AREA. SO...WILL GO WITH COOLER TEMPS AND DRY
CONDITIONS FOR THE EXTENDED PERIOD WITH MARINE LAYER BEGINNING TO
RETURN ON THURSDAY MORNING.

&&

.AVIATION...WEAK TO MODERATE OFFSHORE PRESSURE GRADIENT OVER THE
MOUNTAINS THIS MORNING WILL BECOME MODERATE AND SHIFT OVER THE
VALLEYS OVERNIGHT. A WEAK ONSHORE PRESSURE GRADIENT WILL DEVELOP
NEAR SHORE THIS AFTERNOON THEN TRANSITION TO WEAK TO MODERATE
OFFSHORE OVERNIGHT. SOUTHERN LIMIT OF AN UPPER LEVEL TROUGH OVER THE
AREA THIS MORNING WILL SHIFT EAST AND A RIDGE UPSTREAM WILL BUILD
OVER THE AREA. MODERATE NORTHWEST UPPER LEVEL FLOW WILL BECOME WEAK
NORTH FLOW BY MON MORNING. FREEZING LEVEL WAS 13-14KFT AND WILL
REMAIN AROUND PRESENT ALTITUDE OVERNIGHT. HAVE FOLLOWED MOS AND WILL
CONTINUE CLEAR SKIES OVERNIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...THOMPSON
AVIATION...FORWOOD
Hazardous weather outlook, Oct 30, 6:00 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN OCT 30 2005

CAZ034>041-044>047-051>054-059-087-088-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

GUSTY OFFSHORE WINDS ARE EXPECTED TO DEVELOP ON MONDAY AND TUESDAY
WITH THE STRONGEST WINDS OCCURRING ON MONDAY. NORTHEAST WINDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL BE LIKLEY IN THE
MOUNTAINS AND BELOW FAVORED PASSES AND CANYONS.

THE GUSTY OFFSHORE WINDS WILL RESULT IN DRAMATICALLY LOWER RELATIVE
HUMIDITY VALUES ON MONDAY AND TUESDAY. THIS COMBINATION OF GUSTY
NORTHEAST WINDS AND LOWERING RELATIVE HUMIDITY VALUES WILL RESULT IN
A HEIGHTENED FIRE WEATHER CONCERN FOR THE AREA MONDAY AND TUESDAY.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.